+ Reply to Thread
Results 1 to 3 of 3
  1. #1
    Junior Member
    Join Date
    Aug 2011

    Default What do I do now?

    Hello. I am a 28 year old female. About a month ago I started noticing excessive shedding of my hair. It was coming out in hand fulls. At first I thought it was because I was letting it air dry more than normal (I found when I blew it dry less hair would fall out). After noticing my hair getting thinner I realized that it was something more serious.

    I have always had THICK hair. Every hair stylist I have ever gone to has commented on the thickness of my hair. I had to use 2 pony tail holders just to keep it up. Now I can wrap one of those pony tail holders around my hair about 5 times. I still have quite a bit of hair, no bald spots but it is thinning. I can see through it in many spots to my scalp.

    I have been doing a lot of research over the past couple of days and I have read about something called TE. I plan on contacting my doctor tomorrow about it, but I cannot stand waiting that long for some kind of input. I stopped taking birth control at the end of March after being on it for 12 years. My body bounced back very fast and I have not had any issues, until now. I have heard other people mentioning this same issue a few months after they stopped taking BC. That gives me hope. From everything I have read it sounds like TE is not perminant.

    I am not a doctor so I am not 100% sure that TE is what I have going on. I am going to discuss w my doctor getting blood tests to make sure I have nothing else going on.

    I am embarressed to talk to people about my problem ... 28 year old women are not supposed to be going bald. My husband has been very supportive but does not understand the seriousness of this. He thinks I am just shedding more than normal and that it will stop. I am not so sure. I have never lost so much hair in one day, and I have never seen my hair so thin.

  2. #2
    Doctor Representative mattj's Avatar
    Join Date
    Oct 2009


    As you've found out, some women lose hair after they stop taking birth control medication. I'm not sure of the timing but it's possibly something which doesn't occur right away as hormones adjust, or it could be that you've been losing hair for a while but have only just noticed. It can take a while before we notice that our hair is less dense than it once was.

    That's definitely something to bring up with your doctor. The people most able to help you are doctors and other women who have been through the same experience. There's no need to be embarrassed in front of either of these groups.

    You should ask your doctor to investigate your hormone levels. It could just be the case that you have to wait and in time your hair will grow back.
    I am a representative and patient advisor for Dr Rahal. All opinions are my own.

    Dr. Rahal's website.

    To contact me: matt@rahalhairtransplant.com

  3. #3
    Junior Member
    Join Date
    Aug 2011


    Thank you for your response! I finally went in to the doctor to have my thyroid and hormone levels checked. I have started having other health issues that could point to an over active thyroid. I am waiting for the response. Thank you again. It is nice to know there are people out there who listen.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts


hair transplant surgeons

» The Bald Truth

» Recent Threads

Is ethanol safe or hairloss ?
Yesterday 05:37 PM
by sayian
Last Post By sayian
Today 04:58 PM
Considering Hair Transplant....I have questions.
Yesterday 01:41 PM
Last Post By HTsoon
Today 03:53 PM
Rate my hair loss..20 year old
Today 01:42 PM
Last Post By Wringer10
Today 03:35 PM
RU58841 Question
07-01-2016 03:29 PM
Last Post By Wringer10
Today 03:34 PM